MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 7 FR X 20 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 7 FR X 20 CM; CATHETER PERCUTANEOUS
Catalog Number CV-17702-E
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "(b)(6) 2025, when teacher (b)(6) from the emergency department of (b)(6) hospital was performing catheterization, the guidewire was found unraveled.A new catheter was replaced promptly." there was no patient harm or injury.No medical intervention is required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The customer returned one guide wire, signs of use were observed.Visual analysis revealed the guide wire was kinked and unraveled.Ten kinks were observed across the guide wire body.Unraveling of the spring coil, originating from the central portion of the wire.The spring coil was stretched and extended beyond the proximal core wire.Additional analysis also revealed that the distal and proximal welds were appeared full and spherical.The kinks on the guide wire were located 3cm, 7cm, 10cm, 14cm, 17cm, 20cm, 27cm, 39cms, 47cm and 54cms from the distal tip.The length of the guide wire from the distal weld to the point of separation on the core wire measured 602mm, which is within the specification of 596mm-604mm per product drawing.The outer diameter of the guide wire measured 0.790mm, which is within the specification of 0.788mm-0.826mm per the guide wire product drawing.The guide wire was functionally tested per the product instructions for use (ifu).The ifu provided with this kit instructs the user, "thread tip of catheter over guidewire.Sufficient guidewire length must remain exposed at hub end of catheter to maintain a firm grip on guidewire".The guide wire was advanced through a laboratory inventory 2-lumen × 7 fr catheter.The undamaged portion of the guide wire advanced through the catheter without resistance.The kinked portion of the guide wire advanced through the catheter with resistance, while the unraveled portion of the guide wire could not be advanced through the catheter.A manual tug test confirmed that the distal weld was secure and intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested." the report that the guide wire unraveled was confirmed through examination of the returned sample.Including multiple kinks and unraveling of the spring coil originating from the central portion of the guide wire , with extension beyond the proximal weld.The guide wire met all applicable dimensional and functional requirements, and review of the device history record did not identify any manufacturing-related nonconformances.No manufacturing defects were identified during this investigation.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.This internal specification is higher than the bs en iso 11070:2014 standard of 2.2 pounds force for this size wire.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force is greater than the design specification is applied during removal.Based on these circumstances, the findings are consistent with damage resulting from mechanical forces encountered during clinical use.Unintentional use-related mechanical stress likely caused or contributed to this event.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "(b)(6) 2025, when teacher zuo from the emergency department of (b)(6) was performing catheterization, the guidewire was found unraveled.A new catheter was replaced promptly." there was no patient harm or injury.No medical intervention is required.The patient's current condition is reported as "fine".

Brand Name
ARROW CVC SET: 2-LUMEN 7 FR X 20 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key24052719
Report Number3006425876-2026-00027
Device Sequence Number15819144
Product Code DQY
UDI-Device Identifier10801902183771
UDI-Public(01)10801902183771(11)240208(17)290131(10)71F24A1733(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberCV-17702-E
Device Lot Number71F24A1733
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/30/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2025
Supplement Date Received by Manufacturer01/22/2026
Initial Report FDA Received Date01/13/2026
Supplement Report FDA Received Date01/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown